Flash Flood, Wyoming
- When
- June 14, 2:10 PM EST to 5:00 PM EST
- Where
- Wyoming County, 0.98 mi SSW of Pearl Creek to 1.14 mi NW of Wyoming
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 42.838, -78.061
A warm front lifted north across western New York during the morning ushering in an extremely moist air mass. Showers and thunderstorms began to develop during the early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A warm front lifted north across western New York during the morning ushering in an extremely moist air mass. Showers and thunderstorms began to develop during the early afternoon hours. The slow moving thunderstorms dropped two to three inches of rain across the area however rainfall amounts of one- to one-and-a-half inches of rain in less than a half hour were received. Rainfall intensity proved to be a bigger factor than total rainfall in where flash flooding and damage occurred. Roads, driveways and culverts were washed out. Flood waters spilled not only into basements but first floors of residences and businesses. Several roads were closed by debris left by the flood waters. Flood water slowly receded during the evening hours. Four hikers were rescued at Grimes Glen Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 14, 1:02 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 202 PM EDT SUN JUN 14 2015 .SYNOPSIS... A WARM FRONT WILL SLOWLY MOVE ACROSS WESTERN NEW YORK TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS WESTERN NEW YORK AND SPREAD EAST TONIGHT AS LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION. UNSETTLED WEATHER WILL CONTINUE THROUGH THE EARLY PART OF THE WEEK WITH A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE. && .NEAR TERM /THROUGH MONDAY/... WARM FRONT CONTINUES TO MOVE NORTHEAST ACROSS WESTERN NY THIS AFTERNOON WITH WIDESPREAD SHOWERS ACCOMPANYING THE MAIN AREA OF ISENTROPIC LIFT. SOME CONVECTION IS ASSOCIATED WITH THIS...AND DUE TO INHERENTLY MOIST AIRMASS EVEN RELATIVELY BRIEF RAINFALL IS PRODUCING SOME IMPRESSIVE AMOUNTS...WITH SOME REPORTS OF 1-1.5 IN ABOUT 1/2 HR. WITH THIS HELPING TO CONDITION THE GROUND...MAY NEED TO ISSUE AN AREAL FLOOD OR FLASH FLOOD WATCH FOR THE NEXT ROUND THIS EVENING...BUT WILL DISCUSS THIS WITH SURROUNDING OFFICES BEFORE MAKING A FINAL DECISION BEFORE 430 PM. THE GENERAL AREA OF CONCERN WOULD BE ROUGHLY FOR THE GENESEE VALLEY SOUTH AND WEST. THE NEXT AREA OF PRECIPITATION SHOULD COME WITH A LITTLE MORE PUNCH LATE THIS AFTERNOON/EARLY EVENING...AS SEEN WITH THE NEXT WAVE WHICH IS FORCING SOME CONVECTION FROM SE MI TO CENTRAL OH. THIS SHOULD END UP BEING THE MAIN RAIN PRODUCER FOR THE EVENING AS IT CONTINUES EAST. THERE IS STILL A LOW THREAT FOR SEVERE WEATHER TOWARD THE PA STATE LINE GIVEN THE APPROACHING CLEARING...BUT CONFIDENCE FOR EITHER REMAINS TOO LOW FOR ANY TYPE OF WATCH PRODUCT. ONCE THE ABOVE AREA MOVES THROUGH...THERE SHOULD BE A LULL IN CONVECTION UNTIL ABOUT MIDDAY MONDAY. MODELS...TYPICALLY POOR WITH FAST PSEUDO-ZONAL FLOW...DO NOT SEEM TO HAVE A GOOD HANDLE ON MONDAY CONVECTION. SATELLITE TRENDS INDICATE A CONTINUED STREAM OF GULF MOISTURE HEADING TOWARD THE REGION WITH THE REMNANTS OF THE NEAR DEAD MCS OVER THE DAKOTAS EARLIER TODAY EXTRAPOLATED TOWARD WNY BY EARLY AFTERNOON. THUS WILL WILL CONTINUE THE THREAT FOR CONVECTION...POSSIBLY SEVERE FOR MONDAY WITH LITTLE REGARD FOR MODEL OUTPUT. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... THE FRONTAL BOUNDARY DROPS SOUTH TUESDAY WITH SOME LINGERING CONVECTION AND A GRADUAL DIMINISHING THREAT FOR TUESDAY NIGHT AS HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE AREA. TEMPERATURE AND HUMIDITY LEVELS WILL AVERAGE ABOVE NORMAL MONDAY AND MONDAY NIGHT THEN FALLING BACK TOWARD NORMAL FOR TUESDAY AND TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... CANADIAN HIGH PRESSURE WILL DRIFT ACROSS THE GREAT LAKES WEDNESDAY WITHIN A ZONAL FLOW ALOFT. THIS WILL PROVIDE MAINLY DRY WEATHER WITH SEASONABLE TEMPERATURES AND MORE COMFORTABLE HUMIDITY LEVELS. SOUTHWEST FLOW WILL INCREASE MOISTURE AGAIN LATE WEDNESDAY INTO WEDNESDAY NIGHT AHEAD OF AN AMPLIFYING SHORTWAVE TROUGH APPROACHING THE REGION. THIS WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INCREASING INTO THURSDAY. NEXT FRIDAY AND SATURDAY ANOTHER SURFACE HIGH CROSSING THE GREAT LAKES LOOKS LIKELY TO BRING A RETURN TO DRY WEATHER. ZONAL FLOW ALOFT WILL CONTINUE A FORECAST OF SEASONABLE TEMPERATURES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SEVERAL WAVES OF CONVECTION WILL MOVE GENERALLY EAST ACROSS WNY AND CENTRAL NY THIS AFTERNOON AND EVENING. THE FIRST WILL MOVE THROUGH THE GENESEE VALLEY THROUGH MIDAFTERNOON...WHILE THE NEXT ROUND WILL MOVE THROUGH DURING THE EVENING AND BE A LITTLE MORE ROBUST WITH MORE WIDESPREAD THUNDERSTORMS. SOME MVFR MAY ACCOMPANY ANY CONVECTION. LOW CLOUDS WILL LIKELY LINGER BEHIND RAIN WITH SOME IFR OVERNIGHT AND INTO MONDAY MORNING...PARTICULARLY OVER HIGHER TERRAIN. ANOTHER ROUND OF CONVECTION MAY ARRIVE BY MID AFTERNOON MONDAY. OUTLOOK... TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED BRIEF MVFR. WEDNESDAY...VFR. THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... RELATIVELY LIGHT WINDS WILL CONTINUE TODAY THROUGH MID WEEK AS THE PRESSURE GRADIENT REMAINS WEAK ACROSS THE LOWER LAKES. OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AND AGAIN DURING MONDAY. A FEW STORMS WILL PRODUCE LOCALLY HIGHER WINDS AND WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH/ZAFF NEAR TERM...ZAFF SHORT TERM...TMA LONG TERM...SMITH AVIATION...ZAFF MARINE...HITCHCOCK/WCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 538 AM EDT SUN JUN 14 2015 NYZ001>008-010>014-019>021-085-150945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 538 AM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS. IN ADDITION...SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE TIME FRAME OF GREATEST RISK FOR HEAVY RAIN AND FLOODING WILL BE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS. IN ADDITION...SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL LOCALLY WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 538 AM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY. A FEW STORMS MAY BECOME SEVERE WITH STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 234 PM EDT SUN JUN 14 2015 NYZ003-012>014-142045- MONROE-WYOMING-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...WARSAW...GENESEO... CANANDAIGUA 234 PM EDT SUN JUN 14 2015 ...HEAVY SHOWERS AND THUNDERSTORMS CROSSING THE GENESEE VALLEY... A CLUSTER OF HEAVY SHOWERS AND THUNDERSTORMS IS CROSSING THE GENESEE RIVER VALLEY THIS AFTERNOON. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING IN AREAS OF POOR DRAINAGE. A SHORT LULL IN HEAVY RAIN WILL OCCUR LATE AFTERNOON BEFORE ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS CROSSES THE REGION THIS EVENING. SMITH
The Buffalo radar (KBUF), 56 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
7 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591961, 591962, 591970, 591965, 591966, 591969, 591971.